MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion, the tip of an aviator temporary fixation pin broke off into the vertebral body intra-operatively.The tip could not be retrieved because it broke off beneath the surface of the vertebral body.The procedure was completed successfully without surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per the surgical technique: excessive pivoting or angulation on the temporary fixation pin inserter should be avoided, as it can cause fracturing of the temporary fixation pins.Temporary fixation pins are recommended for single-use only.The most likely cause of the reported event based on the material analysis report from previous similar incidents is application of torsional ductile overload to the device.Device not returned to stryker.
 
Event or Problem Description

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11373796
Report Number0009617544-2021-00023
Device Sequence Number3630784
Product Code LXH
UDI-Device Identifier07613327273038
UDI-Public07613327273038
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48770410
Device Catalogue Number48770410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1